Combinatorics of RNA structures with pseudoknots.

Emma Y. Jin, Jing Qin, Christian M. Reidys

Research output: Contribution to journalJournal articleResearchpeer-review


In this paper, we derive the generating function of RNA structures with pseudoknots. We enumerate all k-noncrossing RNA pseudoknot structures categorized by their maximal sets of mutually intersecting arcs. In addition, we enumerate pseudoknot structures over circular RNA. For 3-noncrossing RNA structures and RNA secondary structures we present a novel 4-term recursion formula and a 2-term recursion, respectively. Furthermore, we enumerate for arbitrary k all k-noncrossing, restricted RNA structures i.e. k-noncrossing RNA structures without 2-arcs i.e. arcs of the form (i,i+2), for 1≤i≤n−2.
Original languageEnglish
JournalBulletin of Mathematical Biology
Pages (from-to)45-67
Publication statusPublished - Sept 2007
Externally publishedYes


Dive into the research topics of 'Combinatorics of RNA structures with pseudoknots.'. Together they form a unique fingerprint.

Cite this